MAUDE Adverse Event Report: SMITH AND NEPHEW INC JOURN ART INS BCS STD 3-4 LT 9; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH AND NEPHEW INC JOURN ART INS BCS STD 3-4 LT 9; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74023241
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a revision surgery in which the bi-lateral patella was replaced.As a standard the surgeon does a poly change then as well.
 
Additional Manufacturer Narrative
The associated journey bcs articular insert was not returned for evaluation.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.The device was manufactured in 2008.A clinical analysis noted that no relevant documentation or information was provided, therefore a thorough medical investigation could not be performed.The patient impact beyond the expected post-op convalescence cannot be determined.No further medical assessment is warranted at this time.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
JOURN ART INS BCS STD 3-4 LT 9
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH AND NEPHEW INC
1450 brooks road
memphis TN 38116
MDR Report Key7853095
Report Number1020279-2018-01738
Device Sequence Number19223801
Product Code JWH
UDI-Device Identifier03596010555069
UDI-Public03596010555069
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/07/2018
Device Catalogue Number74023241
Device Lot Number08MM07904
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2018
Supplement Date Received by Manufacturer08/13/2018
08/13/2018
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date12/17/2018
12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;